MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-15
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Guide wire: versaturn, sion blue.Guide catheter: hyperion jr3.5, pb 3.5.(b)(4).The device was not returned for analysis.It was reported force was applied in the attempts to remove the device.The xience alpine everolimus eluting coronary stent system, instructions for use states: should unusual resistance be felt at any time when withdrawing the stent towards the guiding catheter, the stent delivery system and the guiding catheter should be removed as a single unit.Applying excessive force to the delivery system can potentially result in loss of or damage to the stent and / or delivery system components.The investigation determined an interaction with the previously deployed stent contributed to the resistance during advancement and the stent becoming caught on the implanted stent.Force applied as resistance was encountered during retraction would have resulted in the stent dislodging.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a concentric de novo lesion in the moderately tortuous, heavily calcified, 90% stenosed mid left anterior descending (lad) coronary artery.A 2.5 x 15 mm xience alpine stent delivery system (sds) was selected for the procedure.The sds was advanced to a previously implanted non-abbott stent, met resistance and would not cross.While attempting to remove the sds from the anatomy, the stent implant become stuck in the previously implanted non-abbott stent.Force was applied to the sds in order to remove the sds from the anatomy.Once the sds was out of the anatomy, the stent implant was found to be dislodged from the balloon and located in the anatomy.Attempts to retrieve the stent implant failed and it remained lodged in the previously implanted non-abbott stent implant.The patient refused to have the dislodged stent implant removed surgically.The patient was observed in the hospital for a week and then was discharged on a regimen of aspirin, effient and eliquis.No additional information provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6223036
Report Number2024168-2017-00067
Device Sequence Number376228
Product Code NIQ
UDI-Device Identifier08717648199165
UDI-Public(01)08717648199165(17)181124(10)5111741
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2018
Device Catalogue Number1125250-15
Device Lot Number5111741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2016
Initial Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 FOR CONCOMITANT MEDICAL DEVICES
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR